MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 10/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was not implanted.(b)(6).The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.This report is for the first device used, for the second reported device used on the same patient, see mdr 1118880-2018-00152.
 
Event or Problem Description
The user facility reported they were using an 8fr 45cm destination, during a transcatheter aortic valve replacement procedure.The procedure went well and they sent the patient to recovery with the destination, and the unknown catheter still in place.They were waiting on patient's activated coagulation time (act) levels to go down, and a vcd was not going to be used.When the patient was in recovery his leg went cold, they took him back to the or later that afternoon and noticed that there was some leaking.One of the nurses flushed the sheath and catheter and saw that the sheath was leaking and had some cracks, and pin size holes.They then removed the destination and entered a new destination, and they then noticed that the new one was also leaking.They were able to complete the leg intervention and save the patient's leg.The patient recovered and was in good and stable condition afterwards.The blood loss was less than 250cc's.The procedure outcome was reported to be good.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information.
 
Event or Problem Description
Additional information was received on october 30, 2018.The access site was in the left groin area.There was no disease present in the access site, it was present in the opposite leg.The destination was not connected to a power injector for angiograms.The right leg went cold.When the patient returned to the operating room a ballooned profunda on the right side was completed to tack up a flap and it healed itself.The clinician does not believe that the reported malfunctions in the destination caused or contributed to the cold leg.The sheath itself was leaking.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to update and to provide the completed investigation.An 8fr destination device was received for product evaluation.Only the sheath was returned.Visual inspection of the sheath revealed there were no gross anomalies noted along the sheath.Functional testing was performed to identify if any leaks were present.The sheath with the hub, side tubing, and 3wsc were all submerged under water for approximately 30 seconds and observed for air bubbles, which would indicate a leak.Air bubbles were present at a pinhole along the sheath.The pinhole was imaged, and long indentations were present along the sheath.There is no evidence that this event was related to a device defect or malfunction.Based on the investigation results, it is likely the sheath had scraped against some protrusion, such as a scalpel.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
PINNACLE DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key8020959
Report Number1118880-2018-00150
Device Sequence Number19177891
Product Code DYB
UDI-Device Identifier00389701009414
UDI-Public00389701009414
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091329
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberN/A
Device Catalogue Number54-84501
Device Lot NumberVN29
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2018
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer10/30/2018
12/04/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date11/14/2018
12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient Weight87